Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 343, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 24, 2005, 12:45 AM MDT for Cherry County, Nebraska. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2005, 12:45 AM MDT (06:45 UTC)
- Expired
- Jul 24, 2005, 1:32 AM MDT
- In force
- 47 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Cherry County, NE
The radar
The North Platte radar (KLNX), 108 km from the middle of the area, began a volume at 06:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 6.8 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 832 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 3278 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 240647 SVRLBF NEC031-240730- /O.NEW.KLBF.SV.W.0343.050724T0645Z-050724T0730Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 1245 AM MDT SUN JUL 24 2005 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CHERRY COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 130 AM MDT * AT 1244 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 23 MILES SOUTHEAST OF MERRIMAN...OR ABOUT 37 MILES EAST OF GORDON...AND MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL CENTRAL CHERRY COUNTY...EAST OF HIGHWAY 61 THROUGH 100 AM MDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4264 10169 4249 10152 4263 10121 4284 10143 $$ JWS
2 follow-up statements
000 WWUS53 KLBF 240704 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 202 AM CDT SUN JUL 24 2005 NEC031-240730- /O.CON.KLBF.SV.W.0343.000000T0000Z-050724T0730Z/ CHERRY NE- 102 AM MDT SUN JUL 24 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 130 AM MDT FOR CENTRAL CHERRY COUNTY... AT 1258 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED OVER CENTRAL CHERRY COUNTY...ABOUT 17 MILES SOUTHWEST OF CODY...MOVING NORTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHERN CHERRY COUNTY...EAST OF HIGHWAY 61 AND SOUTH OF HIGHWAY 20 THROUGH 130 AM MDT IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4270 10163 4254 10145 4263 10121 4284 10143 $$ JWS
000 WWUS53 KLBF 240732 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 230 AM CDT SUN JUL 24 2005 NEC031-240740- /O.EXP.KLBF.SV.W.0343.000000T0000Z-050724T0730Z/ CHERRY NE- 130 AM MDT SUN JUL 24 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHERRY COUNTY EXPIRES AT 130 AM MDT... AT 130 AM MDT...NORTH PLATTE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER CAPABLE OF PRODUCING SEVERE WEATHER. HOWEVER...SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS PORTIONS OF NORTHERN CHERRY COUNTY THROUGH 230 AM MDT AND MAY PRODUCE GUSTY WINDS TO 40 MPH ALONG WITH BRIEF HEAVY RAIN. IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. LAT...LON 4270 10163 4254 10145 4263 10121 4284 10143 $$ JWS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 1:50 PM MDT, 10 hours 55 minutes earlier.
Area forecast discussion, Jul 23, 1:50 PM MDT, 10 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
250 PM CDT SAT JUL 23 2005
.DISCUSSION...
OF THE MOST IMMEDIATE CONCERN IS THE WIND ADVISORY THAT IS IN
EFFECT FOR NORTH CENTRAL NEBRASKA. THE SPEEDS ARE STILL SHORT OF
ADVISORY CRITERIA, BUT WE BELIEVE THAT ENOUGH MIXING SHOULD OCCUR BY
2100Z TO BRING THEM UP. ASSUMING THEY DO REACH ADVISORY CRITERIA IN
THE NEXT TWO HOURS, THEY WILL PROBABLY CONTINUE UNTIL AT LEAST
2400Z. SO, AT THIS TIME, IT APPEARS THAT WE WILL CONTINUE THE
ADVISORY UNTIL IT EXPIRES AT 0100Z. LAST MINUTE ADJUSTMENTS MAY BE
REQUIRED BEFORE THE FORECAST IS ISSUED.
FOR TONIGHT, THE MOISTURE IN WESTERN SOUTH DAKOTA WILL CONTINUE
PUSHING SOUTHWARD INTO WESTERN NEBRASKA LATE THIS AFTERNOON AND
EVENING. LOW LEVEL CONVERGENCE ALONG THE SURFACE FRONT NEAR THE
NORTHERN STATE LINE AND IN THE WEST ALONG THE BOUNDARY SHOULD
GENERATE ENOUGH LIFT FOR AT LEAST SCATTERED THUNDERSTORMS IN NORTH
CENTRAL AND WESTERN NEBRASKA. IN FACT, WITH THE HIGH PLAINS BOUNDARY
IN THE AREA, THE MENTION OF THUNDERSTORMS IS APPROPRIATE THROUGH
SUNDAY NIGHT. THE MAIN EVENT STILL APPEARS TO BE LIKELY MONDAY
AFTERNOON THROUGH TUESDAY MORNING AS THE SURFACE FRONT FINALLY MAKES
ITS WAY THROUGH NEBRASKA. THE FRONT THEN BECOMES STATIONARY OVER
OKLAHOMA AND KANSAS.
IN THE EXTENDED, WEDNESDAY THROUGH SATURDAY, TEMPERATURES
RECOVER AS THE UPPER RIDGE BUILDS BACK IN OVER THE ROCKIES. WE DONT
EXPECT A REPEAT OF THE CURRENT HEAT WAVE, BUT 90-95 IS LIKELY AGAIN
BY SATURDAY. SINCE INDICATIONS ARE THAT UNINTERRUPTED FLOW FROM A
MOISTURE SOURCE DOES NOT BECOME ESTABLISHED BEFORE SATURDAY,
PRECIPITATION IS UNLIKELY.
&&
.SYNOPSIS...
ANALYSIS OF 18Z SURFACE DATA SHOWED CONVERGENCE ALONG A BOUNDARY
THROUGH WESTERN NEBRASKA AND A WARM FRONT ACROSS SOUTH CENTRAL
THROUGH SOUTHEAST SOUTH DAKOTA. THERE WERE LOW PRESSURE CENTERS OVER
CENTRAL SASKATCHEWAN, CENTRAL SOUTH DAKOTA AND EAST CENTRAL
COLORADO. LOOKING AT THE DERIVED PRODUCT IMAGERY FROM GOES, THE
TOTAL PRECIPITABLE WATER INDICATED A MOISTURE PLUME WRAPPING AROUND
THE WEST SIDE OF THE SURFACE LOW IN CENTRAL SOUTH DAKOTA. DRIER MORE
STABLE CONDITIONS WERE INDICATED IN WESTERN NEBRASKA.
&&
LBF WATCHES/WARNINGS/ADVISORIES...NEZ006>010-026>029
WIND ADVISORY UNTIL 01Z.
&&
SPRINGERHazardous weather outlook, Jul 23, 2:33 PM MDT, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 333 PM CDT SAT JUL 23 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-241030- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 333 PM CDT SAT JUL 23 2005 ...WIND ADVISORY FOR PORTIONS OF NORTH CENTRAL NEBRASKA UNTIL 8 PM CDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT WINDS OF 25 TO 35 MPH ARE EXPECTED IN PORTIONS OF THE OUTLOOK AREA THROUGH LATE THIS AFTERNOON. THEREFORE A WIND ADVISORY IS IN EFFECT UNTIL 8 PM CDT. A SURFACE TROUGH WILL CONTINUE TO SLOWLY MOVE EAST OVERNIGHT...PROVIDING A FOCUS FOR POSSIBLE THUNDERSTORM DEVELOPMENT MAINLY NORTH OF HIGHWAYS 91 AND 2. THUNDERSTORMS WILL ALSO BE POSSIBLE IN THE EASTERN PANHANDLE. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME...HOWEVER A FEW STORMS COULD PRODUCE GUSTY WINDS. ANY CLOUD TO GROUND LIGHTNING WILL HAVE THE POTENTIAL TO START WILD FIRES. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA THROUGH TUESDAY AS THE UPPER LEVEL RIDGE THAT HAS BROUGHT THE RECENT HOT AND MAINLY DRY WEATHER MOVES EAST. SEVERE STORMS ARE POSSIBLE TOMORROW AS A SURFACE BOUNDARY WILL LINGER IN THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED SUNDAY ACROSS PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. JMC
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 8:41 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 64 min |
| Jul 23, 10:08 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 67 min |
| Jul 23, 10:11 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 64 min |
| Jul 23, 11:13 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 47 min |
| Jul 23, 11:15 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 30 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.